Alert archive / Louisiana / Tornado Warnings in 2025

Tornado Warning 20, NWS Lake Charles, LA

May 2, 2025Beauregard Parish, Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this tornado warning at May 2, 2025, 5:06 PM CDT for Beauregard Parish, Calcasieu Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2025, 5:06 PM CDT (22:06 UTC)
Expired
May 2, 2025, 5:30 PM CDT
In force
24 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Beauregard Parish, LA, Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 55 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 12:10 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2025-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1822 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2025-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1822 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted.

905 
WFUS54 KLCH 022206
TORLCH
LAC011-019-022230-
/O.NEW.KLCH.TO.W.0020.250502T2206Z-250502T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
506 PM CDT Fri May 2 2025

The National Weather Service in Lake Charles has issued a

* Tornado Warning for...
  Southwestern Beauregard Parish in southwestern Louisiana...
  Northwestern Calcasieu Parish in southwestern Louisiana...

* Until 530 PM CDT.

* At 506 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Fields, moving east at 20 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Lunita and Fields around 510 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3043 9371 3044 9370 3045 9371 3046 9371
      3046 9370 3047 9371 3051 9370 3056 9336
      3030 9339 3039 9372
TIME...MOT...LOC 2206Z 277DEG 19KT 3046 9363 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Stigger/87

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at May 2, 2:53 PM CDT, 2 hours 13 minutes earlier. Its key messages:

  • A Severe Thunderstorm Watch has been posted for interior Southeast Texas and portions of Central Louisiana though until 7:00PM CDT.
  • SPC has placed Southeast Texas and central Louisiana in an Enhanced risk for severe weather this afternoon and evening with the rest of the area in a slight risk for the same period.
  • Dry and slightly cooler air will move into the area Saturday afternoon through Monday before a pattern change results in a Slight Risk of excessive rain Tuesday
Area forecast discussion, May 2, 2:53 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
253 PM CDT Fri May 2 2025

...New UPDATE, SHORT TERM, LONG TERM, AVIATION, MARINE...

.KEY MESSAGES...

- A Severe Thunderstorm Watch has been posted for interior
  Southeast Texas and portions of Central Louisiana though until
  7:00PM CDT.

- SPC has placed Southeast Texas and central Louisiana in an Enhanced
  risk for severe weather this afternoon and evening with the
  rest of the area in a slight risk for the same period.

- Dry and slightly cooler air will move into the area Saturday
  afternoon through Monday before a pattern change results in a
  Slight Risk of excessive rain Tuesday

&&

.UPDATE...
Issued at 138 PM CDT Fri May 2 2025

Completed 18Z upper air data analysis illustrates the 1km capping
inversion has weakened with a nearly adiabatic lapse rate in the
sfc- 1km layer. Considering CIN is NIL, several cells will have
the potential to utilize present 4400J/Kg*K. Despite the lack of
shear aloft, strong updrafts supported by the CAPE and modest
7.0°C/km sfc-3km lapse rate will be able to drive heavy rain /
hail cores. Thus primary severe threats likely to occur will be in
the categories of damaging wind and hail. This broadly aligns
with the 15Z RAP analysis earlier this morning which indicated
further destabilization through the the remaining afternoon
hours. Convective cells developing over SETX have increased
structural integrity into the early afternoon hours. A Severe
Thunderstorm Watch remains in effect for interior SETX and
portions of south Central Louisiana through 7PM CDT. Clustered
convective cells will have the potential to reach severe limits
through the late afternoon across the Watch area. Potential exists
for the watch to be expanded if early afternoon upper air
analysis indicates further destabilization and/or erosion of the
marine layer cap to the south and east- toward the lower Acadiana.

Kowalski / 30

&&

.SHORT TERM...
(Tonight through Sunday night)
Issued at 138 PM CDT Fri May 2 2025

A shortwave trough extends SW of the Great Lakes region this
afternoon with a relatively strong Jet Max across the Ozarks. This
wave will continue to amplify leading to large scale ascent
across the Southern Plains leading into the Lower Mississippi
Valley overnight. Weak low to mid level shear will help limit a
tornado threat through this evening. That said, a brief spin up is
not out of the question through mid evening hours. A cold front
boundary extending across the ARKLATEX region will laydown
convective showers / storms across the Gulf Coast overnight before
pushing offshore Saturday morning.

Behind the frontal boundary, winds will shift and pickup out of
the north. High pressure driving the dry airmass through the rest
of the weekend will lend milder highs, around 80°F, and mostly
sunny skies across the CWA.

Kowalski / 30

&&

.LONG TERM...
(Monday through next Thursday)
Issued at 138 PM CDT Fri May 2 2025

The beginning of the work week will start of dry as the high
pressure airmass begins to modify across the SECONUS. Winds will
veer East during the afternoon and later increase, becoming
onshore southeasterlies by midnight Tuesday.

The midweek pattern is a bit unsettled with an non-stationary
Omega pattern draped across the CONUS. This results as the
aforementioned shortwave responsible for today's convection,
wraps up into upper level closed low. Meanwhile an upstream
shortwave trough centered along the Southeast Alaskan fjords,
will amplify across the western CONUS through the weekend, also
forming a closed upper level low near the Four Corners region
Tuesday. Historically, these types of Omega blocks can lead to
persisting dry or wet conditions depending where the pattern
stalls. In this case, where this output has been supported by
global deterministic modeling over the past 48+ hours leads to
significant amount of Gulf moisture advection over SETX / SWLA
into the Southern Plains. As this moisture meets the quasi-
stationary frontal boundary Tuesday, WAA increases locally. Model
analysis and guidance indicates this boundary would be slow to
laydown over the TX / LA Gulf Coast through Thursday afternoon.
Hereafter surface troughing along the front appears to fill
through the end of the work week. Worth noting the onset of this
wet pattern now falls in the 5 day ERO outlook with a Marginal to
Slight Risk covering the entire forecast area on Tuesday.

Kowalski / 30

&&

.AVIATION...
(18Z TAFS)
Issued at 138 PM CDT Fri May 2 2025

Scattered convection continues to develop across SETX and to a
lighter extent, across SWLA. Do note some of these thunderstorm
cores have contained 1" size hail WNW of BPT indicating strong
updrafts. Forecast through this afternoon is for convection to
continue developing toward BPT, LCH, and AEX. Meanwhile Acadiana
terminals are only seeing isolated showers outside the vicinity.
Those terminals likely to experience TSRA toward evening and early
overnight hours. Thus while BKN to OVC cloud bases generally
remain VFR, periodic reductions to MVFR or IFR due to weather are
likely trending toward the evening.

30

&&

.MARINE...
Issued at 138 PM CDT Fri May 2 2025

A light to moderate onshore flow will continue until the passage
of a front tomorrow morning with light to moderate NE winds
expected thereafter through remainder of the weekend. In regards
to precipitation, ongoing scattered showers and thunderstorms are
expected to continue- mainly onshore- this afternoon into
Saturday as the front approaches and moves across the coastal
waters, with dry weather returning Sunday and Monday. Winds turn
back onshore Tuesday and increase ahead of a developing low
pressure area moving up the Texas gulf coast.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  64  79  54  78 /  70  40   0   0
LCH  66  81  58  80 /  70  50   0   0
LFT  69  80  59  80 /  70  70  10   0
BPT  67  83  59  83 /  70  50   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

SHORT TERM...30
LONG TERM....30
AVIATION...30

In the hours before

Special weather statement, May 2, 12:00 PM CDT, 5 hours 6 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1200 PM CDT Fri May 2 2025

TXZ180-201-259-261-021730-
Hardin TX-Northern Jasper TX-Southern Jasper TX-Tyler TX-
1200 PM CDT Fri May 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TYLER...
NORTHEASTERN HARDIN AND SOUTHEASTERN JASPER COUNTIES THROUGH 1230 PM
CDT...

At 1200 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kountze, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Caney Head, Kountze, Honey Island, Fred, Silsbee, Village Mills,
Wildwood, and Lumberton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3024 9427 3040 9452 3077 9431 3055 9394
TIME...MOT...LOC 1700Z 217DEG 19KT 3040 9433

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Stigger/87
Special weather statement, May 2, 1:19 PM CDT, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
119 PM CDT Fri May 2 2025

TXZ201-021845-
Hardin TX-
119 PM CDT Fri May 2 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL HARDIN COUNTY THROUGH
145 PM CDT...

At 119 PM CDT, Doppler radar was tracking a strong thunderstorm near
Saratoga, moving northeast at 10 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Saratoga, Kountze, Honey Island, and Silsbee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southeastern Texas.

&&

LAT...LON 3017 9443 3022 9455 3049 9450 3042 9413
TIME...MOT...LOC 1819Z 208DEG 9KT 3027 9444

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Denson
Special weather statement, May 2, 1:24 PM CDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
124 PM CDT Fri May 2 2025

TXZ259-021845-
Northern Jasper TX-
124 PM CDT Fri May 2 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN JASPER COUNTY
THROUGH 145 PM CDT...

At 124 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jasper, moving northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Sam Rayburn Dam, Browndell, Ebenezer, and Jasper.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southeastern Texas.

&&

LAT...LON 3111 9390 3094 9394 3093 9413 3108 9422
      3111 9406 3112 9404 3113 9404 3114 9403
      3116 9391
TIME...MOT...LOC 1824Z 207DEG 35KT 3099 9402

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Denson

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 4:01 PM CDTTornado WarningLCHBeauregard29 min
May 2, 4:48 PM CDTTornado WarningLCHBeauregard27 min
May 2, 5:18 PM CDTTornado WarningLCHBeauregard, Calcasieu27 min
May 2, 5:45 PM CDTSevere Thunderstorm WarningLCHAllen, Beauregard, Calcasieu30 min
May 2, 6:17 PM CDTSpecial Weather StatementLCHAvoyelles28 min
May 2, 6:22 PM CDTSpecial Weather StatementLCHCalcasieu23 min
May 2, 6:33 PM CDTFlash Flood WarningLCHBeauregard, Calcasieu5 hr
May 2, 6:58 PM CDTSpecial Weather StatementLCHAllen32 min

Nearby

Tornado Warnings in Louisiana, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.